Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Certain properties of derivations

Author: Mark Spivack
Journal: Proc. Amer. Math. Soc. 99 (1987), 712-718
MSC: Primary 47D25
MathSciNet review: 877045
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider two properties of implemented derivations on operator algebras, and give applications. One provides a simple test and leads to examples of nonimplemented derivations on commutative algebras. The other is stronger and yields a necessary and sufficient condition for derivations on $ pB(H){p^ \bot }$ to be implemented, where $ H$ is a Hilbert space and $ p$ is a projection on $ H$. Any algebra $ S$ on $ H$ has an extension to an algebra $ {S_2}$ acting on $ H \oplus {\mathbf{C}}$ containing such an algebra. We show that any derivation $ \delta $ on an algebra $ S$ is implemented if and only if $ \delta $ has a bounded strongly continuous extension to $ {S_2}$. If so we can construct an implementing operator explicitly.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47D25

Retrieve articles in all journals with MSC: 47D25

Additional Information

PII: S 0002-9939(1987)0877045-4
Article copyright: © Copyright 1987 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia